Pins and Needles in Hands
Since I started on lipitor I have had a problem with pins and needles in my hands.Wondering if it is the medicine or carpal tunnel syndrome?
777 - This dangerous drug can cause MANY side effects. Unfortunately, drs. and drug co's are doing a SCAM on the anti-cholesterol drugs . . .. .it is all about big $$ business. In reality, your mind/body needs cholesterol to function properly. DON'T LET YOUR DR. TO CON YOU.
Bobby - Yes, I have heard the complaint of pins and needles from many people taking a cholesterol lowering "remedy" such as Lipitor. The symptoms you are experiencing is called neuropathy. Cholesterol plays an important role in nerve function, and inhibiting your body from producing this vital nutrient carries risk of nerve damage.
Eml256 - First google "peripheral neuropathy+statins" or "peripheral neuropathy+lipitor"--you should get lots of info to read about development of neuropathy and statin drugs. In addition, do you know if you have a genetic mutation in a transporter protein --the protein responsible for moving statin drugs (any anti cholesterol drug) into the liver so it can be detoxified? this gene is the SLCO1B1 gene that encodes this protein transporter. one of 2 mutations of this gene occurs in up to 28% of the caucasian population (studeis for this were done in Finland in caucasian pop). Studies have shown those individuals with one of these 2 mutations taking a statin drug show incredibly increased levels of the statin in their blood stream from 124% to 400% higher levels than normal. indicating the drug is not being excreted as it should be and stays around exerting all its anti choelsterol and "pleiotropic" effects--basically leading to toxic levels of the drug.
Pamnz - yes I am concerned about taking this drug.Am taking ultra muscleze it is an homeopathic powder that contains magnesium and other vitamins.Have found it stops the pins and needles and cramps.Also had this feeling in my upper arm as if a sleeve was pressing on it, then a jumpy sensation.Think the statins are playing havoc with the muscle.How do I go off of them though??
777 - pamnz . . . Read my reply (above) 9-8-09. I stopped taking this POISON "cold turkey", but, better to taper off , so you won't have side effect.